As steroids weaken your immune system (among other side effects) making it easier to catch an infection, well, my personal opinion is that it can not be taken long term unless your Dr. prescribes this medication for a long term treatment.
" Long-term use of methylprednisolone, as with all corticosteroids, can be associated with hyperglycemia, decreased resistance to infection, swelling of face, weight gain, congestive cardiac insufficiency, fluid and sodium retention, edema, hypertension, increased eye pressure, glaucoma, osteoporosis, and psychosis, especially when used at high doses. The most serious side effect occurs after the adrenal glands cease natural production of cortisol, which methylprednisolone will replace. Abrupt cessation of the drug after this occurs can result in a condition known as Addisonian crisis, which can be fatal. To prevent this, the drug is usually prescribed with a tapering dose, including a predosed "dose pack" detailing a specific number of tablets to take at designated times over a several-day period. Pharmacists sometimes advise that this drug may cause sleeplessness and "down" moods."
- Methylprednisolone Information for Consumers
- Methylprednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methylprednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Dec 2013 • 1 answer
Posted 12 Sep 2014 • 1 answer
Posted 17 Jan 2016 • 1 answer
Posted 21 Jan 2016 • 1 answer
Posted 23 Oct 2016 • 0 answers